Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 52, NWS Raleigh, NC

April 25, 20146 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 25, 2014, 6:19 PM EDT for 6 counties in North Carolina. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2014, 6:19 PM EDT (22:19 UTC)
Expired
Apr 25, 2014, 7:15 PM EDT
In force
56 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Halifax County, NC, Johnston County, NC, Nash County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 6:30 PM EDTHAIL 0.756 N New Hope, NC
Apr 25, 6:34 PM EDTTSTM WND DMG1 Nw Wilson, NCTWO TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF WOODLAND DR AND PINEVIEW AVE.
Apr 25, 6:35 PM EDTTSTM WND DMG4 Nw Selma, NCTREES DOWN AND DAMAGED DECK ON CATAWBA AND MITCHNER DRIVES IN THE WILSON MILLS COMMUNITY.
Apr 25, 6:37 PM EDTHAIL 13 Nnw New Hope, NCPENNY TO QUARTER SIZE HAIL WAS REPORTED NEAR SUGAR HILL ROAD NEAR MILE MARKER 127 ON I-95.
Apr 25, 6:48 PM EDTTSTM WND DMG2 Nnw Black Creek, NCTWO TREES WERE REPORTED DOWN NEAR U.S. 117 ALT AND YANK RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 1:19 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WUUS52 KRAH 252219
SVRRAH
NCC065-083-101-127-191-195-252315-
/O.NEW.KRAH.SV.W.0052.140425T2219Z-140425T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  NASH COUNTY IN CENTRAL NORTH CAROLINA...
  WILSON COUNTY IN CENTRAL NORTH CAROLINA...
  HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 715 PM EDT

* AT 618 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BARLEY TO NEAR NASHVILLE TO NEAR SMITHFIELD...
  AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCKY MOUNT...ROANOKE RAPIDS...TARBORO...SMITHFIELD...NASHVILLE...
  HALIFAX...WILSON...SCOTLAND NECK...ELM CITY...FREMONT...DORTCHES...
  BAILEY...MICRO...SELMA...RED OAK...ENFIELD...PRINCEVILLE...
  SHARPSBURG...FOUR OAKS AND PINE LEVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3609 7732 3600 7741 3591 7734 3582 7735
      3583 7739 3580 7748 3558 7782 3545 7783
      3545 7848 3648 7772 3648 7765 3644 7762
      3641 7755 3635 7758 3632 7757 3632 7743
      3624 7738 3621 7739 3617 7728 3611 7724
TIME...MOT...LOC 2218Z 271DEG 64KT 3651 7773 3600 7794 3551 7845 
$$

DJF
3 follow-up statements
845 
WWUS52 KRAH 252247
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT FRI APR 25 2014

NCC065-083-101-127-191-195-252315-
/O.CON.KRAH.SV.W.0052.000000T0000Z-140425T2315Z/
JOHNSTON NC-NASH NC-WILSON NC-HALIFAX NC-WAYNE NC-EDGECOMBE NC-
647 PM EDT FRI APR 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EAST CENTRAL JOHNSTON...EASTERN NASH...WILSON...SOUTHEASTERN
HALIFAX...NORTHEASTERN WAYNE AND EDGECOMBE COUNTIES...
 
AT 645 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES 
NORTHWEST OF RICH SQUARE TO 5 MILES WEST OF FREMONT...MOVING EAST AT 
50 MPH.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...NASHVILLE...HALIFAX...WILSON...SCOTLAND
NECK...ELM CITY...FREMONT...DORTCHES...MICRO...ENFIELD...
PRINCEVILLE...SHARPSBURG...PINE LEVEL...PINETOPS...KENLY...
PRINCETON...LUCAMA...STANTONSBURG AND BLACK CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS CAN ALSO RESULT IN PONDING OF WATER ON ROADS 
QUICKLY...SO USE CAUTION WHEN DRIVING THIS EVENING. KEEP A SAFE 
DISTANCE BETWEEN YOUR VEHICLE AND THE ONE IN FRONT OF YOU.

&&

AGAIN...A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY 
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3609 7732 3600 7741 3591 7734 3582 7735
      3583 7739 3580 7748 3558 7782 3545 7783
      3545 7828 3623 7776 3626 7762 3633 7759
      3635 7758 3632 7757 3632 7743 3624 7738
      3621 7739 3617 7728 3611 7724
TIME...MOT...LOC 2245Z 287DEG 46KT 3633 7739 3584 7773 3556 7809 

$$

DJF
393 
WWUS52 KRAH 252259
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT FRI APR 25 2014

NCC101-127-252306-
/O.CAN.KRAH.SV.W.0052.000000T0000Z-140425T2315Z/
JOHNSTON NC-NASH NC-
659 PM EDT FRI APR 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSTON AND
EASTERN NASH COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. REPORT ANY 
SEVERE WEATHER TO LAW ENFORCEMENT AND ASK THAT YOUR REPORT BE SHARED 
WITH THE NATIONAL WEATHER SERVICE.

LAT...LON 3609 7732 3600 7741 3591 7734 3582 7735
      3580 7748 3558 7782 3545 7783 3548 7812
      3558 7806 3559 7809 3585 7788 3585 7784
      3597 7779 3614 7765 3630 7744 3622 7742
      3624 7738 3621 7739 3617 7728 3611 7724
TIME...MOT...LOC 2256Z 271DEG 64KT 3633 7716 3584 7750 3556 7787 

$$

NCC065-083-191-195-252315-
/O.CON.KRAH.SV.W.0052.000000T0000Z-140425T2315Z/
WILSON NC-HALIFAX NC-WAYNE NC-EDGECOMBE NC-
659 PM EDT FRI APR 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WILSON...SOUTHEASTERN HALIFAX...NORTHEASTERN WAYNE AND EDGECOMBE
COUNTIES...
 
AT 656 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH...AND HAIL UP TO QUARTER SIZE. THESE STORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM NEAR WOODLAND...THROUGH TARBORO...TO 5 MILES 
EAST OF FREMONT...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...WILSON...SCOTLAND NECK...ELM CITY...
FREMONT...PRINCEVILLE...SHARPSBURG...PINETOPS...LUCAMA...
STANTONSBURG...BLACK CREEK...PIKEVILLE...MACCLESFIELD...SARATOGA...
HOBGOOD...CONETOE...EUREKA...SPEED AND LEGGETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH 
THE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES 
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

AGAIN...A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY 
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3609 7732 3600 7741 3591 7734 3582 7735
      3580 7748 3558 7782 3545 7783 3548 7812
      3558 7806 3559 7809 3585 7788 3585 7784
      3597 7779 3614 7765 3630 7744 3622 7742
      3624 7738 3621 7739 3617 7728 3611 7724
TIME...MOT...LOC 2256Z 271DEG 64KT 3633 7716 3584 7750 3556 7787 

$$

DJF
661 
WWUS52 KRAH 252317
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
717 PM EDT FRI APR 25 2014

NCC065-083-191-195-252326-
/O.EXP.KRAH.SV.W.0052.000000T0000Z-140425T2315Z/
WILSON NC-HALIFAX NC-WAYNE NC-EDGECOMBE NC-
717 PM EDT FRI APR 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR WILSON...SOUTHEASTERN
HALIFAX...NORTHEASTERN WAYNE AND EDGECOMBE COUNTIES HAS EXPIRED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING WAS MOVING OUT OF THE 
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

THE WILSON COUNTY SHERIFF REPORTED SCATTERED TREES BLOWN DOWN WITH 
THE STORMS AS THEY MOVED ACROSS THE COUNTY. BE CAREFUL WHEN OUT 
DRIVING THIS EVENING. ALSO...IF YOU NOTICE A POWER LINE BLOWN DOWN...
BE SURE TO STAY AWAY FROM IT AND NOTIFY LOCAL AUTHORITIES.

LAT...LON 3609 7732 3600 7741 3591 7734 3582 7735
      3580 7748 3558 7782 3545 7783 3548 7812
      3558 7806 3559 7809 3585 7788 3585 7784
      3597 7779 3614 7765 3630 7744 3622 7742
      3624 7738 3621 7739 3617 7728 3611 7724
TIME...MOT...LOC 2314Z 271DEG 64KT 3633 7716 3584 7750 3556 7787 

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:20 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Apr 25, 3:20 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT FRI APR 25 2014

.SYNOPSIS..A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE
CAROLINAS THIS EVENING. WEAK HIGH PRESSURE WILL BUILD INTO THE
REGION TONIGHT AND PERSIST INTO SATURDAY. A COLD FRONT WILL
PUSH INTO THE REGION FROM THE NORTHEAST SATURDAY NIGHT AND
SUNDAY.
&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 320 PM FRIDAY...

...TORNADO WATCH IN EFFECT FOR ALL OF CENTRAL NC THROUGH 900 PM
EDT...

CURRENTLY MANAGING MULTIPLE SEVERE THUNDERSTORMS IN CENTRAL NORTH
CAROLINA WITH NUMEROUS REPORTS OF LARGE HAIL. SEVERE WEATHER THREAT
WILL CONTINUE THROUGH AROUND NIGHTFALL. CONVECTION THIS AFTERNOON IS
IN THE FORM OF DISCRETE CELLS AND CLUSTERS WITH PERSISTENT UPDRAFTS
WHICH COMBINED WITH FREEZING LEVELS AROUND 10KFT HAS RESULTED IN THE
NUMEROUS LARGE HAIL REPORTS. A MORE LINEAR CONVECTIVE FEATURE
ASSOCIATED WITH THE APPROACHING COLD FRONT IS LIKELY TO SWEEP ACROSS
CENTRAL NC BETWEEN 21 AND 01Z. THE CONVECTION MAY HAVE A DOWNWARD
TRAJECTORY IN INTENSITY TOWARD SUNSET AS THE SURFACE FLOW BECOMES
MORE SOUTHWESTERLY DECREASING LOW LEVEL SHEAR AND POTENTIALLY
REDUCING INSTABILITY WITH A SLIGHTLY DRIER AIR MASS. AFTER A
CONVECTIVELY ACTIVE EARLY EVENING... CONDITIONS SHOULD IMPROVE AFTER
THE FRONTAL PASSAGE AS A COOLER AND DRIER AIR MASS PUSHES INTO THE
REGION. SKIES SHOULD BECOME CLEAR OVERNIGHT WITH A LIGHT BREEZE
STICKING AROUND FOR MOST OF THE EVENING. CURRENT FORECAST NOTES THAT
WINDS MAY DECOUPLE ACROSS THE WEST AND SOUTHWEST TOWARD DAYBREAK
SATURDAY AND LATEST NAM/GFS BUFR SOUNDINGS SUPPORT THIS. LOWS
TONIGHT SHOULD FALLING INTO THE MID 40S TO MID 50S.

SATURDAY SHOULD BRING FAIR WEATHER WITH LOTS OF SUNSHINE AND NEAR TO
SLIGHTLY ABOVE SEASONABLE TEMPERATURES. SUNSHINE WILL MIX WITH
PERIODS OF HIGH CLOUDS BUT MOSTLY SUNNY SKIES SHOULD DESCRIBE THIS
WELL. HIGH TEMPERATURES WILL RANGE BETWEEN 78 AND 82 DEGREES. -BLAES

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 315 PM FRIDAY...

A DRY BACKDOOR COLD FRONT WILL APPROACH THE AREA SATURDAY NIGHT INTO
SUNDAY AS AN UPPER LOW/TROUGH MOVES OFF THE NEW ENGLAND COAST. THERE
HAS BEEN DISAGREEMENT AMONG THE MODELS THE LAST COUPLE OF DAYS WITH
REGARDS TO HOW FAR SOUTH THE FRONT WILL MAKE IT...BUT IT LOOKS LIKE
IT WILL AT LEAST COME INTO OUR NORTHERN AREAS BEFORE IT WASHES
OUT/RETREATS ON SUNDAY. THEN...HEIGHTS WILL BEGIN TO RISE ON SUNDAY
AS THE UPPER RIDGE BUILDS EAST. THEREFORE...OVERALL THE WEATHER
SHOULD BE QUIET FOR THE SHORT TERM PERIOD...WITH TEMPS SLIGHTLY
ABOVE NORMAL (ESPECIALLY ACROSS THE SOUTHWEST PORTION OF THE
FORECAST AREA...SOUTH OF THE DISSIPATING BOUNDARY).

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 315 PM FRIDAY...

AN UNSETTLED WEATHER PERIOD IS EXPECTED BEGINNING EARLY NEXT
WEEK...LIKELY PERSISTING INTO THE MIDDLE/LATE PART OF THE WEEK AS A
BLOCKING PATTERN SETS UP ACROSS THE CONUS. A STRONG SYSTEM/CUTOFF
LOW THAT WILL LIKELY BE A BIG SEVERE WEATHER MAKER FOR THE CENTRAL
CONUS OVER THE WEEKEND/EARLY NEXT WEEK...WILL SLOWLY MOVE EASTWARD.
THE OVERALL TREND HAS BEEN TO SLOW DOWN THE EASTWARD PROGRESSION
SOMEWHAT AS THE RIDGE HOLDS STRONG OVER THE EAST COAST. NOW THE BEST
CHANCE FOR PRECIP MAY HOLD OFF UNTIL WEDNESDAY/WEDNESDAY NIGHT INTO
THURSDAY WHEN THE SURFACE FRONT IS PROGGED TO CROSS THE AREA.
EARLIER IN THE WEEK...MODELS ARE IN DECENT AGREEMENT WITH DEPICTING
A WEDGE LIKE BOUNDARY BISECTING THE FORECAST AREA FROM NORTH TO
SOUTH. THERE COULD STILL BE SOME PRECIP DURING THIS TIME FRAME AS
ANY WEAK DISTURBANCE IN THE FLOW ALOFT WILL BE ENOUGH TO TRIGGER
SOME SHOWERS WITHIN AN INCREASINGLY MOIST AIR MASS. AT THIS TIME THE
BEST TIME FRAME FOR SIGNIFICANT PRECIP LOOKS TO OCCUR WEDNESDAY INTO
THURSDAY WITH THE FRONT. PRECIP CHANCES SHOULD BEGIN TO DECREASE
LATE THURSDAY AS THE FRONT MOVES EAST OF THE AREA. HOWEVER...THE
CLOSED LOW/UPPER TROUGH WILL LINGER OVER THE AREA FOR THE REMAINDER
OF THE WORK WEEK (LIKELY INTO THE WEEKEND). EVEN THOUGH THERE IS
STILL A LOT TO IRONED OUT WITH REGARD TO THE EXACT DETAILS OF THE
FORECAST...GIVEN THE STRENGTH OF THE SYSTEM AND TIME OF YEAR...
SEVERE WEATHER AND/OR HEAVY RAIN WILL BE A POSSIBILITY...ALTHOUGH
EXACTLY WHEN IS TOUGH TO DETERMINE RIGHT NOW. TEMPS SHOULD BE NEAR
TO SLIGHTLY BELOW NORMAL...BUT WILL ULTIMATELY DEPEND ON THE
AMOUNT/TIMING OF CLOUDS/PRECIP.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
AS OF 250 PM FRIDAY...

AREAS AND CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS CENTRAL NC THROUGH THE AFTERNOON AND EVENING HOURS. THE
STORMS WILL BE SCATTERED INITIALLY AND MAY END AS A BAND OF
CONVECTION ASSOCIATED WITH AN APPROACHING COLD FRONT. THE
THUNDERSTORMS WILL PRODUCE LOCALIZED AREAS OF IFR/MVFR
VISIBILITIES ALONG WITH THE POTENTIAL OF HAIL AND WIND GUSTS IN
EXCESS OF 40KTS. THE CONVECTION WILL END FROM WEST TO EAST
BETWEEN 00 AND 03Z TONIGHT WITH FAIR WATER VFR CONDITIONS
EXPECTED FOR THE REMAINDER OF THE OVERNIGHT AND INTO SATURDAY.
SOUTH TO SOUTHWEST WINDS AT 10 TO 20 KTS WITH GUSTS UP TO 30KTS
AT TIMES THIS AFTERNOON WILL BECOME WESTERLY BEHIND THE FRONT AT 5
TO 10 KTS AND PERSIST INTO SATURDAY.

LOOKING BEYOND THE TAF PERIOD...
GENERALLY FAIR WEATHER IS EXPECTED ON SATURDAY NIGHT INTO SUNDAY
BEFORE A PERIOD OF POTENTIALLY UNSETTLED WEATHER WITH SHOWERS AND
THUNDERSTORMS SETS UP TOWARD MID WEEK. -BLAES
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...KRD
LONG TERM...KRD
AVIATION...BLAES
Hazardous weather outlook, Apr 25, 6:07 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT FRI APR 25 2014

NCZ007>011-024>028-040>043-074>078-083>086-088-089-262215-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
607 PM EDT FRI APR 25 2014

...TORNADO WATCH 91 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...AND PERIODS OF
HEAVY RAIN...WILL EXIST EARLY TO MID NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ021>023-038-039-073-262215-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-
607 PM EDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...AND PERIODS OF
HEAVY RAIN...WILL EXIST EARLY TO MID NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BLAES

In the hours before

Special weather statement, Apr 25, 5:20 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT FRI APR 25 2014

NCZ022>024-039-040-075-076-252215-
GUILFORD-RANDOLPH-LEE-ORANGE-CHATHAM-MOORE-ALAMANCE-
520 PM EDT FRI APR 25 2014

...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
EASTERN GUILFORD...EASTERN RANDOLPH...NORTHERN LEE...ORANGE...
CHATHAM...NORTHWESTERN MOORE AND ALAMANCE COUNTIES UNTIL 615 PM
EDT...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ELON COLLEGE TO 11 MILES SOUTHWEST OF SILER CITY...AND MOVING EAST AT
35 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...CHAPEL HILL...BURLINGTON...SANFORD...ASHEBORO...
GRAHAM...HILLSBOROUGH...RANDLEMAN...PITTSBORO AND NORTH CAROLINA ZOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3624 7898 3598 7899 3586 7901 3586 7900
      3550 7901 3551 7985 3625 7981
TIME...MOT...LOC 2120Z 269DEG 32KT 3615 7947 3557 7954
Local storm report, Apr 25, 5:27 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             HALIFAX                 36.33N  77.59W
04/25/2014  M1.75 INCH       HALIFAX            NC   FIRE DEPT/RESCUE

            FIRE CHIEF REPORTED GOLF BALL SIZE HAIL IN HALIFAX

&&

EVENT NUMBER RAH1401314

KRR
Local storm report, Apr 25, 5:37 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             4 WSW BETHEL HILL       36.47N  78.95W
04/25/2014  M1.75 INCH       PERSON             NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1401316

BLAES
Local storm report, Apr 25, 5:50 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     1 S DENTON              35.63N  80.11W
04/25/2014                   DAVIDSON           NC   911 CALL CENTER

            TREE DOWN IN DENTON NEAR THE INTERSECTION OF S. MAIN ST
            AND W NOELL AVE

&&

EVENT NUMBER RAH1401317

KRR
Local storm report, Apr 25, 5:51 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     2 NW LEXINGTON          35.83N  80.28W
04/25/2014                   DAVIDSON           NC   911 CALL CENTER

            TREE DOWN IN LEXINGTON NEAR INTERSECTION OF CENTRAL AVE
            AND W 5TH AVE

&&

EVENT NUMBER RAH1401318

KRR
Local storm report, Apr 25, 6:08 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             DORTCHES                36.01N  77.86W
04/25/2014  E0.88 INCH       NASH               NC   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL IN DORTCHES

&&

EVENT NUMBER RAH1401319

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 12:25 PM EDTSpecial Weather StatementRAHGuilford50 min
Apr 25, 12:51 PM EDTSpecial Weather StatementRAHOrange39 min
Apr 25, 1:04 PM EDTSpecial Weather StatementRAHAlamance41 min
Apr 25, 1:13 PM EDTSpecial Weather StatementRAHMoore47 min
Apr 25, 1:21 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange39 min
Apr 25, 1:24 PM EDTSpecial Weather StatementRAHWilson36 min
Apr 25, 1:32 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke43 min
Apr 25, 1:53 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange, Person52 min
Apr 25, 1:57 PM EDTSpecial Weather StatementRAHNash33 min
Apr 25, 2:04 PM EDTSpecial Weather StatementRAHLee, Moore26 min
Apr 25, 2:08 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange67 min
Apr 25, 2:09 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash36 min
Apr 25, 2:10 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Sampson50 min
Apr 25, 2:26 PM EDTSpecial Weather StatementRAHHalifax34 min
Apr 25, 2:34 PM EDTSpecial Weather StatementRAHChatham26 min
Apr 25, 2:38 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake67 min
Apr 25, 2:51 PM EDTSpecial Weather StatementRAHJohnston39 min
Apr 25, 2:57 PM EDTSpecial Weather StatementRAHHalifax33 min
Apr 25, 3:03 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Warren57 min
Apr 25, 3:34 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne41 min
Apr 25, 3:35 PM EDTSpecial Weather StatementRAHAlamance, Guilford, Orange, Person, Randolph40 min
Apr 25, 3:43 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash62 min
Apr 25, 3:47 PM EDTTornado WarningRAHFranklin, Halifax, Nash, Warren43 min
Apr 25, 3:50 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance40 min
Apr 25, 3:52 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph38 min
Apr 25, 3:59 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth61 min
Apr 25, 4:01 PM EDTTornado WarningRAHWayne44 min
Apr 25, 4:11 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren64 min
Apr 25, 4:18 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange57 min
Apr 25, 4:19 PM EDTTornado WarningRAHHalifax41 min
Apr 25, 4:22 PM EDTSpecial Weather StatementRAHGuilford53 min
Apr 25, 4:27 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph63 min
Apr 25, 4:37 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance, Warren38 min
Apr 25, 4:46 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash59 min
Apr 25, 4:59 PM EDTSpecial Weather StatementRAHDurham, Wake61 min
Apr 25, 5:18 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake42 min
Apr 25, 5:20 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Guilford, Orange, Randolph55 min
Apr 25, 5:20 PM EDTTornado WarningRAHEdgecombe, Halifax40 min
Apr 25, 5:42 PM EDTFlash Flood WarningRAHFranklin, Halifax, Vance, Warren3 hr
Apr 25, 5:45 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren45 min
Apr 25, 6:12 PM EDTSevere Thunderstorm WarningRAHWayne33 min
Apr 25, 6:40 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Johnston, Nash, Wayne, Wilson2 hr
Apr 25, 7:10 PM EDTSpecial Weather StatementRAHWayne35 min
Apr 25, 7:23 PM EDTSevere Thunderstorm WarningRAHWayne37 min
Apr 25, 7:48 PM EDTSpecial Weather StatementRAHSampson57 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.